Ohio, 2015

Damaging Winds in Ohio, April 9, 2015

April 9, 2015 · NWS IWX · 2 events in 1 county or zone

A warm front was located across northwestern Ohio during the afternoon and evening hours. A series of weak disturbances interacted with moderately unstable conditions to spark thunderstorm development.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

A warm front was located across northwestern Ohio during the afternoon and evening hours. A series of weak disturbances interacted with moderately unstable conditions to spark thunderstorm development. Isolated storms did produced marginally severe weather in the form of damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Apr 9, 2:25 PM EST, 4 hours 8 minutes earlier.

Area forecast discussion, Apr 9, 2:25 PM EST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
325 PM EDT THU APR 9 2015

.SYNOPSIS...
ISSUED AT 1120 AM EDT THU APR 9 2015

A LOW PRESSURE CENTER IS CURRENTLY LOCATED OVER SOUTHERN IOWA AND
NORTHERN MISSOURI. THIS LOW IS MOVING A WARM FRONT AND SOME
SHOWERS AND THUNDERSTORMS THROUGH THE REGION TODAY AND WILL MOVE A
COLD FRONT AND SOME MORE SHOWERS AND THUNDERSTORMS THROUGH
TONIGHT. SOME OF THESE STORMS THIS AFTERNOON AND THIS EVENING
COULD BECOME STRONG TO SEVERE. HIGH TEMPERATURES TODAY WILL RANGE
FROM THE LOWER 70S IN SOUTHERN MICHIGAN TO THE MIDDLE 70S ALONG
THE OHIO RIVER. LOW TEMPERATURES TONIGHT WILL RANGE FROM THE
MIDDLE 40S IN SOUTHERN MICHIGAN TO AROUND 50 NEAR THE OHIO RIVER.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 324 PM EDT THU APR 9 2015

MULTIPLE CONVECTIVELY-ENHANCED SHORTWAVES CONTINUE TO RIPPLE THROUGH
THE REGION IN SOUTHWEST FLOW AHEAD OF MAIN TROUGH AXIS STILL WELL TO
OUR WEST. THIS HAS LED TO A MUDDLED MESOSCALE ENVIRONMENT WITH
MULTIPLE ROUNDS OF WEAK/ELEVATED CONVECTION SO FAR TODAY. DIURNAL
DESTABILIZATION HAS BEEN SLOW GIVEN ABUNDANT RAIN AND STRATUS.
STARTED TO SEE SOME BREAKS IN THE CLOUDS DURING THE LAST COUPLE
HOURS BUT STILL A LOT OF CONVECTIVE DEBRIS TO INHIBIT SURFACE
DIABATIC HEATING. LATEST RAP/SPC MESOANALYSIS SHOWS BETTER SURFACE
BASED INSTABILITY JUST NOW STARTING TO NOSE INTO OUR SOUTHWESTERN
CWA AS WARM FRONT IS PUSHED NORTHWARD BY STRENGTHENING LOW LEVEL
GRADIENT AHEAD OF APPROACHING LOW BUT RAP SOUNDINGS STILL SHOW A
SUBTLE 700-800MB INVERSION OVER MUCH OF OUR AREA THROUGH THE LATE
AFTERNOON. TWO FEATURES TO WATCH FOR SEVERE WEATHER THREAT THIS
EVENING...ONE IS A SUBTLE PREFRONTAL TROUGH CURRENTLY PUSHING
THROUGH NORTH-CENTRAL ILLINOIS AND SECOND IS THE ACTUAL COLD FRONT
ITSELF...STILL IN CENTRAL MISSOURI. FORCING IS WEAK WITH THE FIRST
WAVE BUT APPEARS TO BE ENOUGH SURFACE HEATING TO GENERATE AROUND
1000 J/KG OF MLCAPE OVER ILLINOIS. THERE IS HOWEVER A LOCAL MINIMUM
OF INSTABILITY SEEN ON RAP/SPC MESOANALYSIS OVER WESTERN INDIANA.
RAP SUGGESTS INSTABILITY IN THIS AREA WILL FILL IN OVER THE NEXT FEW
HOURS AND IF THE CLUSTER OF STORMS OVER CENTRAL ILLINOIS CAN LATCH
ONTO THAT...IT WILL BE CAPABLE OF PRODUCING SEVERE WEATHER IN OUR
AREA LATER THIS AFTERNOON. CONFIDENCE IN THIS HAPPENING IS LOW
THOUGH...GIVEN NORTHWARD DISPLACEMENT OF STORMS CURRENTLY ON RADAR
AND RELATIVELY DIFFUSE FORCING. STORMS MAY CLIP OUR NORTHWEST
COUNTIES BUT DIFFICULT TO SAY HOW MUCH INSTABILITY WILL BE LEFT BY
THAT POINT. SPC HAS ISSUED A TORNADO WATCH RIGHT UP TO OUR WESTERN
BORDER. WILL CONTINUE TO MONITOR CLUSTER OF STORMS UPSTREAM DURING
THE NEXT FEW HOURS TO SEE IF A LOCAL EXTENSION MAY BE NECESSARY BUT
FOR NOW THREAT APPEARS LOW. POTENTIAL THREAT WITH THIS FEATURE WILL
FALL IN THE 22-00Z TIMEFRAME WITH THE MAIN HAZARD BEING DAMAGING
WINDS.

SECOND FEATURE TO WATCH IS THE ACTUAL COLD FRONT. THIS FEATURE WILL
NOT ARRIVE UNTIL 03-04Z TONIGHT AND BY THEN WE LOSE ANY SURFACE
BASED INSTABILITY. MIDLEVEL LAPSE RATES ARE MODEST...AROUND 7
C/KM...BUT NOT QUITE HIGH ENOUGH TO SUPPORT A WIDESPREAD SEVERE
WEATHER THREAT. SOME DAMAGING WINDS ARE CERTAINLY POSSIBLE GIVEN
VERY STRONG LLJ WITH 850MB WINDS OVER 50 KTS BUT WILL BE CONTINGENT
UPON GETTING A SUSTAINED UPDRAFT AND ADEQUATE PRECIP LOADING. THAT
IS QUESTIONABLE AT THIS POINT. THREAT IS CERTAINLY THERE BUT IS
CONDITIONAL ON HOW MUCH INSTABILITY IS LEFT BY THE TIME IT REACHES
US. WILL CONTINUE TO MONITOR UPSTREAM TRENDS CLOSELY THROUGH THE
LATE AFTERNOON AND EVENING TO UPDATE THE FORECAST AS NECESSARY.

UPDATED GRIDS/ZFP WILL BE OUT SHORTLY.

&&

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 324 PM EDT THU APR 9 2015

PRIMARY FOCUS FOR THE LONG TERM WILL BE HIGH WINDS ON FRIDAY...

THE SFC LOW PRESSURE SYSTEM RESPONSIBLE FOR THE ACTIVE WEATHER TODAY
WILL HAVE MADE ITS WAY INTO EASTERN UPPER MICHIGAN BY FRIDAY
MORNING. THIS PUTS THE CWA LARGELY IN THE DRY SLOT AND IN THE REGION
OF CAA. ALOFT...A CLOSED 500MB LOW LIFTS FROM UPPER MICHIGAN FRIDAY
MORNING TO JUST SOUTH OF JAMES BAY BY FRIDAY NIGHT. WITH A STRONG
RIDGE ANCHORED OVER THE ATLANTIC/NEW ENGLAND STATES...A 100 KT 500MB
JET DEVELOPS OVER THE CWA AND REMAINS THROUGH AT LEAST THE EARLY
AFTERNOON. LOOKING AT MODEL SOUNDINGS...IT APPEARS WE WILL BE MIXING
TO NEAR 900MB EARLIER IN THE DAY...THEN UP AS HIGH AS 700-750MB BY
MID AFTERNOON. THINKING GUSTS WILL BE HIGHEST IN THE EARLY AFTERNOON
THEN TAPER OFF WEST TO EAST AS THE UPPER LEVEL WIND MAXIMUM AND SFC
PRESSURE RISE/FALL COUPLET MOVES NORTHEASTWARD. THINKING GUSTS TO
35-45 MPH ARE LIKELY GIVEN MIXING POTENTIAL TOMORROW...BUT WILL HOLD
OFF ON ISSUING ANY WIND ADVISORIES FOR NOW...AS WE ARE RIGHT BELOW
CRITERIA AND DO NOT WANT TO DETRACT PUBLIC ATTENTION AWAY FROM THE
THREAT OF SEVERE WEATHER THIS EVENING/OVERNIGHT. KEPT THE GOING
HEADLINE FOR THE GALE WARNING UNTIL 15Z...AS CONDITIONS ARE MORE
STABLE OVER THE LAKE.

OTHERWISE...SHORTWAVE/PV ANOMALY ROTATING AROUND THE EXITING LOW
PRESSURE MAY BRING ADDITIONAL LL MOISTURE FORCING FOR RAIN SHOWERS
FRIDAY AFTERNOON/EVENING...MAINLY IN THE NORTHERN PORTIONS OF OUR
CWA. MODELS WERE IN GREAT DISAGREEMENT AS TO THE STRENGTH OF THE
WAVE...SO FOR NOW KEPT JUST SLIGHT CHANCE POPS/RAIN SHOWERS FOR NOW.
HIGHS WILL RANGE FROM THE MID-UPPER 50S TO LOW 60S.

SATURDAY INTO SUNDAY AFTERNOON WILL BE RELATIVELY QUIET...WITH HIGH
PRESSURE SETTLING IN OVERHEAD. HIGH TEMPERATURES WILL BE COOL...WITH
HIGHS AGAIN STRUGGLING TO REACH ABOVE THE LOW 60S.

FOR THE EXTENDED PERIOD...500MB FLOW IS SOMEWHAT SPLIT BY SUNDAY
NIGHT...WITH A DEEPENING TROUGH MOVING ACROSS NORTHERN ONTARIO AND
UPPER MI/NORTHERN LOWER MI THROUGH MONDAY NIGHT...THEN A DEVELOPING
CLOSED LOW IN THE SOUTHWESTERN U.S. TAKES SHAPE MONDAY NIGHT INTO
TUE AS A RIDGE BUILDS OVER OUR CWA AND THE SOUTHEASTERN STATES. THE
LOW DEEPENS AND MOVES NORTHEASTWARD TUE NIGHT INTO THE NORTH-CENTRAL
PLAINS BEFORE PHASING INTO THE NORTHERN BRANCH WED.

FOR OUR CWA...MODELS ARE IN GENERAL AGREEMENT WITH RESPECT TO THE
COLD FRONT ASSOCIATED WITH THE NORTHERN STREAM SYSTEM IN
ONTARIO/UPPER MI. BOTH THE ECMWF/GFS BRING THE FRONT ACROSS OUR AREA
SUNDAY NIGHT INTO MONDAY...THOUGH THEY DIFFER WITH RESPECT TO EXACT
TIMING AND STRENGTH. AS USUAL...THE GFS IS FASTER AND SLIGHTLY
DEEPER WITH THE UPPER LEVEL TROUGH MOVING THROUGH...AND THUS THE
FRONT IS MORE ORGANIZED. THE ECMWF SHOWS A WEAKER UL TROUGH AND
CORRESPONDING SFC SYSTEM/COLD FRONT. KEPT CONSENSUS POPS FOR
NOW...WHICH DID A DECENT JOB SHOWING THE OVERALL TREND. TUESDAY
LOOKS TO REMAIN LARGELY QUIET...WITH SMALL RIDGE BUILDING OVER THE
AREA FOR THE FIRST PART OF THE DAY. SLIGHT CHANCE FOR RAIN SHOWERS
BY LATE AFTERNOON WITH NEXT APPROACHING SYSTEM.

OF COURSE...THE PHASING SYSTEMS/STREAMS ARE A COMPLETE MESS IN THE
MODEL WORLD...WITH A WHOLE HOST OF SOLUTIONS THAT COULD PLAY OUT
TUESDAY NIGHT INTO THURSDAY. JUST KEPT THE CONSENSUS POPS AND OUR
FORECASTED THUNDER AS THERE IS TOO MUCH DISAGREEMENT TO MAKE ANY
REAL IMPROVEMENTS. GOOD NEWS IS...TEMPS WARM INTO THE UPPER 60S AND
LOW 70S FOR MUCH OF THIS TIME PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 134 PM EDT THU APR 9 2015

SEVERAL WAVES OF CONVECTION CONTINUE TO PUSH THROUGH THE AREA IN
MOIST SOUTHWEST FLOW AHEAD OF THE MAIN TROUGH STILL WELL TO OUR
WEST. ONE CLUSTER IS CURRENTLY EXITING THE KFWA AREA AND ANOTHER
IS SET TO CLIP KSBN WITHIN THE HOUR. BRIEF REDUCTIONS TO MVFR
CATEGORY ARE EXPECTED WITH THESE SHOWERS AND THUNDERSTORMS...ALONG
WITH WIND GUSTS TO AROUND 30 KTS. SHOULD SEE A BRIEF LULL IN
ACTIVITY DURING MID TO LATE AFTERNOON BEFORE ANOTHER ROUND OF
CONVECTION ARRIVES AHEAD OF THE MAIN COLD FRONT. STILL SOME
UNCERTAINTY AS TO EXACT TIMING OF THUNDER. ALL PRECIP SHOULD EXIT
SHORTLY AFTER 06Z TONIGHT BUT STRONG CAA WILL SUPPORT SOME MVFR
STRATUS THROUGH AT LEAST THE EARLY MORNING. STRONG WINDS WILL BE
THE OTHER MAIN STORY WITH GUSTS TO 35 KTS POSSIBLE LATE TONIGHT
INTO TOMORROW WITH DEEP MIXING AND A STRONG GRADIENT.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING FROM 11 PM THIS EVENING TO 11 AM EDT FRIDAY FOR
     LMZ043-046.

&&

SYNOPSIS...LOTHAMER
SHORT TERM...AGD
LONG TERM...MCD
AVIATION...AGD

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Apr 9, 3:26 PM EST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
426 PM EDT THU APR 9 2015

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-102030-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
426 PM EDT THU APR 9 2015 /326 PM CDT THU APR 9 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS EVENING
AND OVERNIGHT. THERE IS A CHANCE OF SEVERE WEATHER BUT CONFIDENCE
IS NOT HIGH AT THIS POINT. THE MAIN THREATS WILL BE DAMAGING
WINDS...ALTHOUGH ISOLATED TORNADOES AND HAIL CANNOT BE RULED OUT.

WINDS GUSTING UP TO 35 MPH ARE POSSIBLE BEHIND THE LINE OF STORMS
LATE TONIGHT INTO EARLY TOMORROW MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIND GUSTS UP TO 45 MPH FROM THE WEST ARE EXPECTED DURING THE DAY
ON FRIDAY. THIS WILL LEAD TO THE POTENTIAL FOR DOWNED LIMBS AND
SPORADIC POWER OUTAGES. DRIVING WILL BE DIFFICULT FOR HIGH PROFILE
VEHICLES...ESPECIALLY ON NORTH-SOUTH ORIENTED ROADS.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-102030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
426 PM EDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

OCCASIONAL THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT. A
FEW OF THESE THUNDERSTORMS MAY PRODUCE HAIL AND WIND GUSTS IN
EXCESS OF 40 KNOTS.

A GALE WARNING IS IN EFFECT FROM LATE THIS EVENING THROUGH FRIDAY
MORNING. WEST-SOUTHWEST GALE GUSTS OF 35 TO 40 KNOTS ARE POSSIBLE
DURING THIS PERIOD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL LINGER INTO FRIDAY
EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Apr 9, 5:23 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
623 PM EDT THU APR 9 2015

MIZ079-080-092300-
BRANCH MI-ST. JOSEPH MI-
623 PM EDT THU APR 9 2015

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN ST. JOSEPH AND
NORTHWESTERN BRANCH COUNTIES...

AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 27 MILES WEST OF UNION CITY...OR 8 MILES NORTH OF
THREE RIVERS...MOVING EAST AT 35 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  UNION CITY...
  FISHERS LAKE...
  MENDON...
  LEONIDAS...
  SHERWOOD...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4208 8512 4197 8511 4196 8576 4207 8576
TIME...MOT...LOC 2223Z 265DEG 32KT 4206 8565

NG
Local storm report, Apr 9, 5:57 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
657 PM EDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     HAIL             NE MENDON               42.01N  85.45W
04/09/2015  E0.70 INCH       ST. JOSEPH         MI   BROADCAST MEDIA

            REPORTS OF PEA TO DIME SIZE HAIL NORTHEAST OF
            MENDON...RELAYED BY LOCAL MEDIA.

&&

NG
Special weather statement, Apr 9, 6:29 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
729 PM EDT THU APR 9 2015

OHZ002-004-005-100015-
DEFIANCE OH-FULTON OH-HENRY OH-
729 PM EDT THU APR 9 2015

...STRONG THUNDERSTORMS MOVING TOWARD EASTERN FULTON...EXTREME
SOUTHEASTERN WILLIAMS...NORTHEASTERN DEFIANCE AND NORTHWESTERN HENRY
COUNTIES...

AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF WAUSEON...OR 7 MILES
SOUTHWEST OF ARCHBOLD...MOVING NORTHEAST AT 40 MPH. WIND GUST UP TO
40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THE PASSAGE OF THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  WAUSEON...
  SWANTON...
  DELTA...
  RIDGEVILLE CORNERS...
  PETTISVILLE...
  WINAMEG...

THIS INCLUDES INTERSTATE 80 90 IN OHIO BETWEEN MILE MARKERS 35 AND
48.

LAT...LON 4139 8436 4143 8438 4143 8434 4147 8434
      4172 8394 4172 8391 4166 8387 4151 8388
TIME...MOT...LOC 2329Z 241DEG 36KT 4144 8433

JBALL

The radar

The Northern Indiana radar (KIWX), 121 km away, was scanning. The volume nearest the first event began at 23:33 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Henry

When
April 9, 6:33 PM EST to 6:34 PM EST
Where
Henry County, 2.07 mi N of Ridgeville Corners
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.460, -84.250

A trained spotter reported several trees were blown down north of Ridgeville Corners.

Thunderstorm Wind, Henry

When
April 9, 6:40 PM EST to 6:41 PM EST
Where
Henry County, 0.86 mi SW of Naomi
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.470, -84.140

Emergency management officials reported at least one tree being blown down across the road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2015Every state in 2015This day in weather historyWarnings in Ohio, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 568308, 568309.